Density of non-residues in Burgess-type intervals and applications

W. D. Banks, M. Z. Garaev, D. R. Heath-Brown, I. E. Shparlinski

Research output: Contribution to journalArticle

16 Citations (Scopus)


We show that for any fixed ε > 0, there are numbers δ > 0 and p0 ≥ 2 with the following property: for every prime p ≥ p0 and every integer N such that p1/(4√e) +ε ≤ N ≤ p, the sequence 1, 2, ..., N contains at least δ N quadratic non-residues modulo p. We use this result to obtain strong upper bounds on the sizes of the least quadratic non-residues in Beatty and Piatetski-Shapiro sequences.

Original languageEnglish
Pages (from-to)88-96
Number of pages9
JournalBulletin of the London Mathematical Society
Issue number1
Publication statusPublished - Feb 2008

Fingerprint Dive into the research topics of 'Density of non-residues in Burgess-type intervals and applications'. Together they form a unique fingerprint.

Cite this